Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 74, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 22, 2015, 5:52 AM CDT for 7 counties in Iowa. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 5:52 AM CDT (10:52 UTC)
- Expired
- Jun 22, 2015, 6:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Woodbury County, IA
The radar
The Sioux Falls radar (KFSD), 155 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:55 AM CDT | TSTM WND DMG | Marcus, IA | TREES...POWER LINES DOWN |
| Jun 22, 5:55 AM CDT | TSTM WND DMG | Marcus, IA | 2 FOOT DIAMETER TREES SNAPPED |
| Jun 22, 6:09 AM CDT | TSTM WND DMG | Cleghorn, IA | LAW ENFORCEMENT REPORTED ONE FOOT DIAMETER TREE SNAPPED IN HALF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
044
WUUS53 KFSD 221052
SVRFSD
IAC021-035-041-093-141-149-193-221145-
/O.NEW.KFSD.SV.W.0074.150622T1052Z-150622T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
552 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUENA VISTA COUNTY IN NORTHWESTERN IOWA...
SOUTHERN CLAY COUNTY IN NORTHWESTERN IOWA...
NORTHEASTERN WOODBURY COUNTY IN WEST CENTRAL IOWA...
CHEROKEE COUNTY IN NORTHWESTERN IOWA...
EASTERN PLYMOUTH COUNTY IN NORTHWESTERN IOWA...
SOUTHERN O'BRIEN COUNTY IN NORTHWESTERN IOWA...
NORTHERN IDA COUNTY IN WEST CENTRAL IOWA...
* UNTIL 645 AM CDT
* AT 551 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PRIMGHAR TO 6 MILES EAST OF HINTON...MOVING
EAST AT 75 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUTHERLAND AROUND 555 AM CDT.
ROYAL AND PIERSON AROUND 605 AM CDT.
WASHTA AND GREENVILLE AROUND 610 AM CDT.
QUIMBY AND WEBB AROUND 615 AM CDT.
HOLSTEIN AROUND 620 AM CDT.
GALVA AROUND 625 AM CDT.
LAKESIDE AROUND 630 AM CDT.
NEWELL AROUND 640 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ROSSIE...GILLETT GROVE...MERIDEN...REMBRANDT AND CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 9492 4256 9538 4248 9539 4247 9532
4245 9532 4245 9534 4258 9632 4314 9557
4310 9492
TIME...MOT...LOC 1051Z 277DEG 64KT 4309 9555 4263 9617
HAIL...<.75IN
WIND...60MPH
$$
BT4 follow-up statements
486
WWUS53 KFSD 221113
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 AM CDT MON JUN 22 2015
IAC021-035-041-093-141-149-193-221145-
/O.CON.KFSD.SV.W.0074.000000T0000Z-150622T1145Z/
BUENA VISTA IA-CLAY IA-WOODBURY IA-CHEROKEE IA-PLYMOUTH IA-
O'BRIEN IA-IDA IA-
613 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR BUENA VISTA...SOUTHERN CLAY...NORTHEASTERN WOODBURY...CHEROKEE...
EASTERN PLYMOUTH...SOUTHERN O'BRIEN AND NORTHERN IDA COUNTIES...
AT 613 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SILVER LAKE TO NEAR QUIMBY...MOVING EAST AT 90
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
STORM LAKE...LAKESIDE AND TRUESDALE AROUND 625 AM CDT.
NEWELL AROUND 630 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ROSSIE...GILLETT GROVE...MERIDEN...REMBRANDT AND CALUMET.
TRAINED WEAKER SPOTTERS HAVE REPORTED TREE DAMAGE IN CLEGHORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 9492 4256 9538 4248 9539 4247 9532
4245 9532 4245 9534 4258 9632 4314 9557
4310 9492
TIME...MOT...LOC 1113Z 268DEG 79KT 4309 9493 4264 9556
HAIL...<.75IN
WIND...60MPH
$$
BT304
WWUS53 KFSD 221121
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
621 AM CDT MON JUN 22 2015
IAC021-035-041-093-141-149-193-221145-
/O.CON.KFSD.SV.W.0074.000000T0000Z-150622T1145Z/
BUENA VISTA IA-CLAY IA-WOODBURY IA-CHEROKEE IA-PLYMOUTH IA-
O'BRIEN IA-IDA IA-
621 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR BUENA VISTA...SOUTHERN CLAY...NORTHEASTERN WOODBURY...CHEROKEE...
EASTERN PLYMOUTH...SOUTHERN O'BRIEN AND NORTHERN IDA COUNTIES...
AT 621 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EMMETSBURG TO NEAR ALTA...MOVING EAST AT 75 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BUENA VISTA...SOUTHERN CLAY...NORTHEASTERN WOODBURY...CHEROKEE...
EASTERN PLYMOUTH...SOUTHERN O'BRIEN AND NORTHERN IDA COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ROSSIE...GILLETT GROVE...
MERIDEN...REMBRANDT AND CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 9492 4256 9538 4248 9539 4247 9532
4245 9532 4245 9534 4258 9632 4314 9557
4310 9492
TIME...MOT...LOC 1121Z 268DEG 64KT 4308 9477 4262 9540
HAIL...<.75IN
WIND...70MPH
$$
BT047
WWUS53 KFSD 221129
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 AM CDT MON JUN 22 2015
IAC021-035-041-093-141-149-193-221145-
/O.CON.KFSD.SV.W.0074.000000T0000Z-150622T1145Z/
BUENA VISTA IA-CLAY IA-WOODBURY IA-CHEROKEE IA-PLYMOUTH IA-
O'BRIEN IA-IDA IA-
629 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR BUENA VISTA...SOUTHERN CLAY...NORTHEASTERN WOODBURY...CHEROKEE...
EASTERN PLYMOUTH...SOUTHERN O'BRIEN AND NORTHERN IDA COUNTIES...
AT 628 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EMMETSBURG TO STORM LAKE...MOVING EAST AT 75 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BUENA VISTA...SOUTHERN CLAY...NORTHEASTERN WOODBURY...CHEROKEE...
EASTERN PLYMOUTH...SOUTHERN O'BRIEN AND NORTHERN IDA COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ROSSIE...GILLETT GROVE...
MERIDEN...REMBRANDT AND CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHWEST IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4256 9492 4256 9538 4248 9539 4247 9532
4245 9532 4245 9534 4258 9632 4314 9557
4310 9492
TIME...MOT...LOC 1128Z 268DEG 64KT 4308 9459 4263 9522
HAIL...<.75IN
WIND...70MPH
$$
BT793
WWUS53 KFSD 221143
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT MON JUN 22 2015
IAC021-035-041-093-141-149-193-221152-
/O.EXP.KFSD.SV.W.0074.000000T0000Z-150622T1145Z/
BUENA VISTA IA-CLAY IA-WOODBURY IA-CHEROKEE IA-PLYMOUTH IA-
O'BRIEN IA-IDA IA-
643 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR BUENA VISTA...SOUTHERN CLAY...
NORTHEASTERN WOODBURY...CHEROKEE...EASTERN PLYMOUTH...SOUTHERN
O'BRIEN AND NORTHERN IDA COUNTIES WILL EXPIRE AT 645 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN IOWA.
LAT...LON 4256 9492 4256 9538 4248 9539 4247 9532
4245 9532 4245 9534 4258 9632 4314 9557
4310 9492
TIME...MOT...LOC 1140Z 277DEG 64KT 4308 9459 4263 9522
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 22, 3:37 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CDT MON JUN 22 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 337 AM CDT MON JUN 22 2015 THE TWO SHORT WAVES...ONE MOVING ACROSS ND AND SOUTHERN MANITOBA... AND THE OTHER MOVING ACROSS SD...HAVE INDEED PHASED TOGETHER AS EXPECTED. CONVECTION HAS LIT UP LIKE A CHRISTMAS TREE AT THIS TIME ACROSS NORTHERN AND CENTRAL/WEST CENTRAL SD...WITH THE STORMS MOVING RAPIDLY EASTWARD. WIND IS STILL THE PRIMARY THREAT WITH THE 700MB FLOW AROUND 45 KNOTS. AND AS SAID YESTERDAY...WE STILL HAVE A 50 TO 55 KNOT LOW LEVEL JET IN NEBRASKA FEEDING INTO 25 TO 30 KNOTS ACROSS THE SIOUX FALLS FORECAST AREA PROVIDING NOT ONLY GOOD INFLOW FOR THE STORMS BUT ALSO STRONG SPEED CONVERGENCE. THERE IS A COUPLE OF THINGS TO CONSIDER HOWEVER WHICH COULD POTENTIALLY LIMIT SOME WIND POTENTIAL. FIRST...THE AFOREMENTIONED LOW LEVEL JET DOES BEND TO A WSW DIRECTION AHEAD OF THE COLD FRONT BY 12Z...WHERE AS NOW IT IS MORE OUT OF THE SW AND SSW. THEREFORE SOME OF THE STRONGEST INFLOW COULD ACTUALLY GET CUTOFF VERY LATE TONIGHT AS THE STORMS APPROACH I 29. THE OTHER LIMITING FACTOR IS THE DEPTH OF THE TEMPERATURE INVERSION. IT IS NOT TOO BAD THROUGH 09Z OR 10Z...AVERAGING A DEPTH OF AROUND 1 KM...SHALLOW ENOUGH THAT THE WIND CAN PUNCH THROUGH. BUT BY 12Z...THE INVERSION STRENGTHENS ACCORDING TO THE MODELS CLOSER TO A DEPTH OF 1.5 KM WITH A SHARPER INVERSION...WHICH THE ACTIVITY BY THEN WILL BE CLOSE TO I 29. SO THESE FACTORS WILL NEED WATCHED. WITH BULK SHEAR VECTORS AROUND 50 TO 60 KNOTS...SURE AM THINKING THAT SEVERE WIND IS A THREAT. OTHERWISE THE BULK OF THE DAY WILL SEE DECREASING CLOUDS...AND MILD TEMPERATURES IN THE 80S. THE COLD AIR ADVECTION AND NORTHWEST WINDS ARE A LITTLE STRONGER TODAY THEN THEY WERE ON SATURDAY. BUT GOOD MIXING WILL STILL ALLOW FOR STRONG WARMING. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 337 AM CDT MON JUN 22 2015 TUESDAY LOOKS TO BE RELATIVELY QUIET WITH HIGH PRESSURE MOVING ACROSS THE REGION. BY LATE IN THE AFTERNOON AS THE HIGH SHIFTS OFF TO THE EAST...MODELS SUGGEST MID LEVEL MOISTURE WOULD INCREASE TO THE POINT THAT THE ATMOSPHERE WOULD BE UNSTABLE LIFTING FROM NEAR 700 MB. LEFT A LOW CHANCE POP THROUGH THE LATE AFTERNOON HOURS... NEAR SIOUX CITY...WITH BETTER CHANCES OVERNIGHT AS MID LEVEL MOISTURE CONTINUES TO INCREASE. WITH THAT SAID. ...CONVECTION CHANCES ARE STILL FAR FROM A GUARANTEE AS PRIMARY WARM FRONT LOOKS TO BE SITUATED FURTHER TO THE SOUTH ALONG I-80 WITH THE LOW LEVEL JET FOCUSED SOUTH OF THE FRONT. IF CONVECTION IS ABLE DEVELOP WITH THESE TWO FEATURES...WILL LIKELY BE LEFT HIGH AND DRY LIKE THE ECMWF SUGGESTS. WEDNESDAY IS CONDITIONAL...BUT HAVE A COLD FRONT MOVING THROUGH IN AFTERNOON AND EVENING HOURS. HAVE THE POTENTIAL FOR AFTERNOON AND EVENING CONVECTION WITH THE FRONTAL PASSAGE...THOUGH THERE IS A SIZABLE CAP THAT NEEDS TO BE OVERCOME. FOR NOW...HAVE LEFT POPS IN THE MID RANGE. FLOW PATTERN TRANSITIONS TO NORTHWESTERLY IN THE MID-UPPER LEVELS THURSDAY THROUGH THE WEEKEND AS STRONG UPPER RIDGE BUILDS OVER THE WESTERN CONUS. WITH WEAK WAVES SLIDING THROUGH THE FLOW...WILL KEEP LOW PRECIP CHANCES IN THE FORECAST THURSDAY NIGHT THROUGH SATURDAY NIGHT. TEMPERATURES WILL BE WITHIN A FEW DEGREES OF NORMAL FOR LATE JUNE...WITH HIGHS LARGELY IN THE UPPER 70S TO LOWER 80S AND LOWS IN THE UPPER 50S TO LOWER 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 700 PM CDT SUN JUN 21 2015 MAIN CONCERNS THIS PERIOD WILL BE THE THUNDERSTORM THREAT AND POTENTIAL FOR STRONG WINDS AND HAIL. THE BEST CHANCES FOR THIS ACTIVITY WILL BE ALONG AND NORTH OF INTERSTATE 90...CLOSEST TO MIDNIGHT TO 2 AM NEAR KHON AND 3 AM TO 6 AM AROUND KFSD. AFTER THIS CLOUDS WILL GRADUALLY CLEAR AND WINDS WILL LIKELY GUST TO 25 TO 30 MPH AT TIMES MONDAY AFTERNOON FROM THE NORTH AND NORTHWEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...MJ LONG TERM... /JH AVIATION...08
Hazardous weather outlook, Jun 21, 6:29 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 629 PM CDT SUN JUN 21 2015 SDZ038>040-052>061-222330- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK- 629 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP OVER NORTHWEST SOUTH DAKOTA AND SOUTHERN NORTH DAKOTA THIS EVENING. THE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP SOUTHEAST...LIKELY FORMING INTO A LINE. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE FROM ABOUT MIDNIGHT TO 3 AM WHEN WINDS TO 75 MPH AND HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ062- 065>067-222330- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN- LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-MINNEHAHA- HUTCHINSON-TURNER-LINCOLN SD- 629 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT AN ORGANIZED CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO THE AREA LATE TONIGHT...WITH THE BEST CHANCE BETWEEN 2 AM AND 6 AM. THE MAIN THREATS WITH ANY OF THESE STORMS WILL BE WIND GUSTS TO 75 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ020>022-031-032-NEZ013-014-SDZ050-063-064-068>071-222330- PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY- CHARLES MIX-DOUGLAS-BON HOMME-YANKTON-CLAY SD-UNION- 629 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT...ESPECIALLY AFTER 3 AM. THE MAIN THREATS WILL BE WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 22, 4:54 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM TSTM WND GST 5 W SIOUX FALLS 43.54N 96.84W
06/22/2015 M82 MPH MINNEHAHA SD TRAINED SPOTTER
CAR MOUNTED ANEMOMETER
&&
AFLocal storm report, Jun 22, 4:58 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TSTM WND GST 3 NNW SIOUX FALLS 43.58N 96.74W
06/22/2015 M69 MPH MINNEHAHA SD ASOS
&&
AFLocal storm report, Jun 22, 4:59 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND GST 3 WNW ROWENA 43.54N 96.62W
06/22/2015 E80 MPH MINNEHAHA SD NWS EMPLOYEE
&&
AFLocal storm report, Jun 22, 5:04 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
504 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM TSTM WND GST 1 ENE GARRETSON 43.72N 96.49W
06/22/2015 E65 MPH MINNEHAHA SD TRAINED SPOTTER
10 IN DIAMETER TREE DOWN
&&
AFLocal storm report, Jun 22, 5:49 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
549 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND GST 1 NNE GEORGE 43.35N 96.00W
06/22/2015 M75 MPH LYON IA PUBLIC
&&
AFLocal storm report, Jun 22, 5:52 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
552 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND GST 1 S HARRIS 43.43N 95.43W
06/22/2015 E60 MPH OSCEOLA IA EMERGENCY MNGR
&&
AFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:41 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 34 min |
| Jun 22, 5:06 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 39 min |
| Jun 22, 5:20 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux, Woodbury | 40 min |
| Jun 22, 5:23 AM CDT | Severe Thunderstorm Warning | FSD | Dickinson, O'Brien, Osceola | 37 min |
| Jun 22, 5:30 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 45 min |
| Jun 22, 5:34 AM CDT | High Wind Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.